Alert archive / Indiana / Tornado Warnings in 2026

Tornado Warning 14, NWS Indianapolis, IN

March 26, 2026Fountain County, Montgomery County, Tippecanoe County, Indiana

NWS Indianapolis, IN issued this tornado warning at Mar 26, 2026, 7:01 PM EDT for Fountain County, Montgomery County, Tippecanoe County, Indiana. It was in force for 14 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2026, 7:01 PM EDT (23:01 UTC)
Expired
Mar 26, 2026, 7:15 PM EDT
In force
14 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Fountain County, IN, Montgomery County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 7:12 PM EDTHAIL 0.88Linden, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 5:15 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-506 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

224 
WFUS53 KIND 262301
TORIND
INC045-107-157-262315-
/O.NEW.KIND.TO.W.0014.260326T2301Z-260326T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
701 PM EDT Thu Mar 26 2026

The National Weather Service in Indianapolis has issued a

* Tornado Warning for...
  East central Fountain County in west central Indiana...
  Southwestern Tippecanoe County in west central Indiana...
  Northern Montgomery County in west central Indiana...

* Until 715 PM EDT.

* At 701 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles northeast of Veedersburg, or 15 miles northwest
  of Crawfordsville, moving east at 60 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Darlington, Linden, New Richmond, Wingate, Newtown, and Mellott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4014 8722 4024 8719 4023 8673 4006 8676
TIME...MOT...LOC 2301Z 282DEG 51KT 4017 8713 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

ME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Mar 26, 6:51 PM EDT, 10 minutes earlier. Its key messages:

  • A round of strong to severe storms are expected this evening into tonight, all hazards are possible
  • Cooler on Friday, with a warming trend resuming over the weekend
  • Active pattern may develop first week of April
Area forecast discussion, Mar 26, 6:51 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
651 PM EDT Thu Mar 26 2026

.KEY MESSAGES...

- A round of strong to severe storms are expected this evening into
  tonight, all hazards are possible

- Cooler on Friday, with a warming trend resuming over the weekend

- Active pattern may develop first week of April

&&

.MESOSCALE UPDATE...
Issued at 650 PM EDT Thu Mar 26 2026

Recent surface mesoanalysis shows a surging convectively aided
frontal boundary extending from NE IN back towards near Lafayette
and then more west to near Champaign IL. Recent observations
showing winds near severe levels at Lafayette and to the west of
Warren County Indiana.

Mesoanalysis show a fairly robust corridor of DCAPE with values just
ahead of the convection running from 800-1000 j/kg. DCAPE values
from a recent ACARS sounding at KIND show DCAPE around 900 j/kg,
with around 1200 j/kg of MUCAPE. TS activity will continue to grow
upscale as more cell development/mergers occur thanks to strong
moisture convergence along surging boundary coupled with convergence
on the cyclonic side of the low level jet. Therefore an increasing
severe wind threat is expected over the next 2 hours. Steep mid
level lapse rates combined with 50kts of effective shear will
continue to support a large hail threat, and several 1 inch hail
reports have already been received north and west of central
Indiana. Despite the presence of a strongly curved low level
hodograph, storm motion will tend to keep 0-1 km SRH around 100
m2/s2. If any convection manages to right move and break away from
the composite linear organization, which is looking much less likely
based on the surging outflow, then an isolated tornado would be
possible.

Recent WoFs data combined with TOA tool shows activity reaching a
line from northern Madison to Boone to Parke counties by around 8
pm.

&&

.SHORT TERM (This evening through Friday)...
Issued at 143 PM EDT Thu Mar 26 2026

Some weak upper energy may continue to produce isolated showers or
storms north of central Indiana into mid-afternoon, with no severe
threat from these. Record warm temperatures and breezy conditions
will persist this afternoon ahead of a potent cold front.

Warm air aloft will continue to act as a cap for the remainder of
the afternoon across central Indiana. However, forcing and good
convergence with the potent cold front will create thunderstorms
along it north of the area, with storms potentially reaching far
northern portions of central Indiana after 600 PM EDT.

Strong shear and instability of 1000-1500 J/kg of CAPE will lead to
the potential of severe convection, especially across the northern
forecast area where CAPE is highest. If supercells form and remain
ahead of the front, a few tornadoes will be possible in addition to
large hail and damaging winds. Initial storms will then form a line
along the front which will move south through the evening and could
reach Indy by 9-10PM. As the storms become linear, the threat for
wind damage will increase with tornado threat lowering some.
(Tornado threat will remain non-zero along a QLCS).

Additional showers and storms will develop behind the surface front
and remain elevated. Large hail with be a threat with these, though
wind damage remains possible.

Instability will weaken later this evening into the overnight,
diminishing the severe threat.

Another concern is localized flooding with potential training of
storms across the northern forecast area tonight. HREF LPMM shows
the potential of over 2 inches of rain north of I-70. Will continue
to mention the threat of heavy rain and flooding in messaging
tonight.

Temperatures will drop sharply behind the front, with the HRRR
showing the potential of a 25-30 degree drop in an hour at Lafayette
as the front passes. Lows tonight will be in the mid 30s north to
mid 40s south.

Some rain will linger in the south Friday morning as the system
exits. Otherwise, much colder and drier air will continue to filter
in. Highs will only reach the middle 40s north to the middle 50s
south.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 143 PM EDT Thu Mar 26 2026

Central Indiana will be in northwest flow aloft through the
weekend. High pressure will keep the weather quiet. Temperatures
will remain below normal with highs around 50 on Saturday, but warm
advection on the west side of the high on Sunday will bring a return
to above normal readings in the 60s.

Next week, an upper high will slide across the far southern USA.
The edge of the upper high will nudge into the local area, bringing
highs in the 70s for most areas Monday through Wednesday.

A surface front will set up north of central Indiana for Monday
through Wednesday. Most forcing from the front will remain out of
the area, but upper impulses moving around the high may be enough to
bring chances for some showers and thunderstorms at times.

Late in the period, an upper wave moving through may bring the
surface front south into the area on Thursday. This would bring
better chances for rain to the area, as well as at least slightly
cooler temperatures. Uncertainty remains high on the details though
that far out.

Looking into next weekend, upper troughing to the west and the high
to the east will put central Indiana in potentially active southwest
flow, with energy ejecting from the trough at times.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 107 PM EDT Thu Mar 26 2026

Impacts:

- Wind gusts near 30kt possible this afternoon

- Convection moving north to south 23Z-06Z. Severe convection
  possible, especially KLAF/KIND

- Wind shift to N through the evening

- MVFR ceilings overnight through Friday morning

Discussion:

A cold front will move south through the sites roughly 23Z-06Z,
shifting winds to the north. Convection will be along and behind the
front, with rain lingering behind the convection overnight. Severe
convection is possible with damaging winds and very large hail,
mainly before 05Z. IFR and worse possible in convection.

Ceilings will lower to MVFR behind the front and will persist
through Friday morning. Brief IFR is possible.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...Crosbie
SHORT TERM...50
LONG TERM...50
AVIATION...50
Hazardous weather outlook, Mar 26, 2:30 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
230 PM EDT Thu Mar 26 2026

INZ021-028>031-035>049-051>057-060>065-067>072-271830-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
230 PM EDT Thu Mar 26 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Strong to severe thunderstorms are possible from about 600 PM EDT
through 100 AM EDT. Large hail and damaging wind gusts are the
primary threats though a few tornadoes cannot be ruled out. Localized
heavy rain is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible next week. Severe weather is not
expected, but lightning is a hazard with any storm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into tonight.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:34 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren41 min
Mar 26, 6:35 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe40 min
Mar 26, 7:05 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more40 min
Mar 26, 7:07 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe38 min
Mar 26, 7:09 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren51 min
Mar 26, 7:16 PM EDTSevere Thunderstorm Warning Destructive damage threatINDBoone, Montgomery29 min
Mar 26, 7:18 PM EDTTornado WarningINDHamilton, Howard, Madison, Tipton27 min
Mar 26, 7:40 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDelaware, Hamilton, Henry, Madison, Randolph50 min
Mar 26, 7:42 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBoone, Hamilton, Hancock, Hendricks, Madison, Marion29 min
Mar 26, 7:53 PM EDTSevere Thunderstorm WarningINDBoone, Fountain, Hamilton, Montgomery37 min

Nearby

Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.